Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 224, NWS Binghamton, NY

August 12, 2021Lackawanna County, Pike County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Aug 12, 2021, 3:28 PM EDT for Lackawanna County, Pike County, Wayne County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2021, 3:28 PM EDT (19:28 UTC)
Expired
Aug 12, 2021, 4:15 PM EDT
In force
47 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lackawanna County, PA, Pike County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 126 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 1:42 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

472 
WUUS51 KBGM 121928
SVRBGM
PAC069-103-127-122015-
/O.NEW.KBGM.SV.W.0224.210812T1928Z-210812T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
328 PM EDT Thu Aug 12 2021

The National Weather Service in Binghamton has issued a

* Severe Thunderstorm Warning for...
  Eastern Lackawanna County in northeastern Pennsylvania...
  Southern Wayne County in northeastern Pennsylvania...
  Pike County in northeastern Pennsylvania...

* Until 415 PM EDT.

* At 328 PM EDT, severe thunderstorms were located along a line
  extending from Carbondale to near Skytop to Pocono Raceway, moving
  east at 55 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dunmore, Carbondale, Bushkill, Archbald, Blakely, Olyphant,
  Lackawaxen, Blooming Grove, Jessup and Honesdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

If on or near Lake Wallenpaupack get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4114 7508 4115 7515 4125 7513 4122 7558
      4162 7558 4155 7502 4148 7498 4147 7491
      4144 7489 4144 7481 4142 7480 4143 7474
      4140 7474 4136 7469 4132 7479 4116 7490
      4108 7503
TIME...MOT...LOC 1928Z 271DEG 46KT 4156 7550 4122 7528 4107 7551 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MJM
4 follow-up statements
416 
WWUS51 KBGM 121942
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
342 PM EDT Thu Aug 12 2021

PAC069-121951-
/O.CAN.KBGM.SV.W.0224.000000T0000Z-210812T2015Z/
Lackawanna PA-
342 PM EDT Thu Aug 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LACKAWANNA COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York...and northeastern Pennsylvania.

LAT...LON 4114 7508 4115 7515 4125 7513 4124 7550
      4126 7544 4160 7546 4155 7502 4148 7498
      4147 7491 4144 7489 4144 7481 4142 7480
      4143 7474 4140 7474 4136 7469 4132 7479
      4116 7490 4108 7503
TIME...MOT...LOC 1941Z 271DEG 46KT 4156 7532 4122 7510 4107 7533 

$$

PAC103-127-122015-
/O.CON.KBGM.SV.W.0224.000000T0000Z-210812T2015Z/
Wayne PA-Pike PA-
342 PM EDT Thu Aug 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN WAYNE AND PIKE COUNTIES...

At 341 PM EDT, severe thunderstorms were located along a line
extending from near Prompton to near Pecks Pond to Scotrun, moving
east at 55 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Bushkill, Lackawaxen, Blooming Grove, Honesdale, Paupack, Shohola,
Matamoras, South Canaan, Sterling and Waymart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

If on or near Lake Wallenpaupack, get away from the water and move 
indoors or inside a vehicle. remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4114 7508 4115 7515 4125 7513 4124 7550
      4126 7544 4160 7546 4155 7502 4148 7498
      4147 7491 4144 7489 4144 7481 4142 7480
      4143 7474 4140 7474 4136 7469 4132 7479
      4116 7490 4108 7503
TIME...MOT...LOC 1941Z 271DEG 46KT 4156 7532 4122 7510 4107 7533 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MJM
149 
WWUS51 KBGM 121952
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
352 PM EDT Thu Aug 12 2021

PAC127-122001-
/O.CAN.KBGM.SV.W.0224.000000T0000Z-210812T2015Z/
Wayne PA-
352 PM EDT Thu Aug 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAYNE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York...and northeastern Pennsylvania.

LAT...LON 4114 7508 4115 7515 4125 7513 4125 7533
      4130 7533 4151 7514 4148 7498 4144 7489
      4143 7483 4144 7481 4142 7480 4143 7474
      4140 7474 4136 7469 4132 7479 4116 7490
      4108 7503
TIME...MOT...LOC 1951Z 270DEG 46KT 4147 7516 4122 7496 4107 7519 

$$

PAC103-122015-
/O.CON.KBGM.SV.W.0224.000000T0000Z-210812T2015Z/
Pike PA-
352 PM EDT Thu Aug 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PIKE COUNTY...

At 351 PM EDT, severe thunderstorms were located along a line
extending from Hawley to near Dingmans Ferry to Analomink, moving
east at 55 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Bushkill, Lackawaxen, Blooming Grove, Paupack, Matamoras, Hawley,
Milford, Greeley, Pecks Pond and Dingmans Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4114 7508 4115 7515 4125 7513 4125 7533
      4130 7533 4151 7514 4148 7498 4144 7489
      4143 7483 4144 7481 4142 7480 4143 7474
      4140 7474 4136 7469 4132 7479 4116 7490
      4108 7503
TIME...MOT...LOC 1951Z 270DEG 46KT 4147 7516 4122 7496 4107 7519 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MJM
998 
WWUS51 KBGM 122002
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
402 PM EDT Thu Aug 12 2021

PAC103-122015-
/O.CON.KBGM.SV.W.0224.000000T0000Z-210812T2015Z/
Pike PA-
402 PM EDT Thu Aug 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL PIKE COUNTY...

At 402 PM EDT, severe thunderstorms were located along a line
extending from Milford to near Hainesville to Werry Lake, moving east
at 55 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Bushkill, Matamoras, Milford, Dingmans Ferry, Millrift, Twin Lakes
and Tamiment.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4114 7508 4134 7507 4144 7487 4143 7483
      4144 7481 4142 7480 4143 7474 4140 7474
      4136 7469 4132 7479 4116 7490 4108 7503
TIME...MOT...LOC 2002Z 270DEG 46KT 4133 7483 4122 7482 4107 7505 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MJM
180 
WWUS51 KBGM 122010
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
410 PM EDT Thu Aug 12 2021

PAC103-122020-
/O.EXP.KBGM.SV.W.0224.000000T0000Z-210812T2015Z/
Pike PA-
410 PM EDT Thu Aug 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIKE COUNTY WILL
EXPIRE AT 415 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York...and northeastern Pennsylvania.

LAT...LON 4114 7508 4134 7507 4144 7487 4143 7483
      4144 7481 4142 7480 4143 7474 4140 7474
      4136 7469 4132 7479 4116 7490 4108 7503
TIME...MOT...LOC 2010Z 271DEG 46KT 4133 7478 4122 7477 4107 7500 

$$

MJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:47 PM EDT, 41 minutes earlier.

Area forecast discussion, Aug 12, 2:47 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
247 PM EDT Thu Aug 12 2021

.SYNOPSIS...
Scattered afternoon and evening thunderstorms today, with some
producing damaging winds, hail, and locally heavy rainfall. Hot
and humid conditions and another round of showers and
thunderstorm are expected Friday. After a passing cold front
late Friday, the weekend will be cooler and drier.

&&

.NEAR TERM /THROUGH FRIDAY/...
1240 PM Update...

Some showers and thunderstorms are currently passing through the
area. None of this activity is severe and not part of the main
event expected later today. While there could be some severe
activity to the northeast of our forecast area early this
afternoon, it seems unlikely that that activity is going to make
it into our area. PoPs were increased though in Oneida County as
a shower from this early activity could pop up there. Otherwise,
the main activity will be late this afternoon and evening when a
line of thunderstorms will quickly pass through the area. PoPs
were updated and increased based on where and when the CAMs
(mainly NAMNest and HREF) have this line moving through. Strong,
gusty winds continue to be the main threat and some hail is
also possible.

The other story is the heat. Just like the past two mornings,
mostly cloudy skies were present this morning. Clouds are
starting to thin out and even clear up in a couple of spots.
With this early cloud cover limiting the heating, today's highs
were lowered 1-2 degrees in CNY and only minor changes in NEPA
where there hasn't been much cloud cover at all. Temps were also
updated through the afternoon. There did not seem to be a need
to make any drastic changes to the highs since clouds are
starting to break up, just in time for peak heating.

930 AM Update...

The previous discussion remains valid for the severe threat
today as there is little change with the environment. The NAM
continues to be higher than other models with the CAPE and
shear though. While it is a solution, it seems to be overdoing
it some, especially with the 0-6km bulk shear. Nonetheless, most
model guidance continues to show MLCAPE of 2000-3000 J/kg with
shear of at least 25kts. The potential is certainly there for
severe weather later today. PoPs were adjusted through mid-
afternoon with the earlier activity expected late this morning
through the early afternoon.

The main show is going to be this evening. For now, PoPs were
left as is for this evening and will need to be evaluated once
the 12z guidance comes in. Winds and temps were also touched up
through the early afternoon based on the latest obs. With mostly
clear skies already this morning, reaching the forecasted highs
today should not be an issue. The earlier round of thunderstorms
could certainly have an impact on the highs in the Finger Lakes
and Oneida County where most of the early activity is expected.

400 AM Update...
Heat and humidity peak today yet persists into Friday, as does
the risk for severe thunderstorms with locally heavy rainfall.

Heat Advisory remains in effect areawide for this afternoon, for
widespread heat index values in the mid 90s to lower 100s,
courtesy of upper 80s-lower 90s temperatures combined with lower
70s dewpoints.

Things at the moment are fairly quiet here pre-dawn, though
convection is rolling through lower Michigan. The associated
shortwave is due to arrive here this afternoon. For now, in our
region there remains instability aloft and thus an isolated
shower or even storm cannot be ruled out even though most areas
will be dry. Then for this afternoon-early evening, we
anticipate strong to severe thunderstorms to develop in
northwestern PA-western NY and spread east. The Convection-
Allowing Models (CAMs) are struggling on the details which is
typical for multi-ripple, mesoscale-influenced unstable
environments. Forecast focuses timing on the primary shortwave,
though it is absolutely possible a smaller line or outflow
boundaries could complicate the evolution of things. What is
clear, is that there will be plenty of Convective Available
Potential Energy (CAPE) to work with given our hot and humid
conditions. Most unstable CAPE mean values are easily in the
2000-3000 J/kg range, with some guidance pushing it to around
3500 J/kg. There will be some inhibition/thermal capping ahead
of the primary shortwave as well, which will further promote
heating and then eventual release through the cap as the wave
arrives.

Model soundings look foreboding in many ways. CAPE is top-heavy;
that is, there will be a lot of energy extending up through
storms through the equilibrium level, which itself will be all
the way up near 13km. Thus these storms will be copious
lightning-producers, and large hail could occur within the strongest
cores. Also, there is quite a bit of westerly speed shear
showing up in the 2-6km layer, and below that some veering to
more southwesterly direction. Steep low level lapse
rates/downdraft CAPE will promote mixing down of strong
downbursts as the primary severe threat today. Though lifting
condensation levels will tend to be elevated, we will have to
watch on the smaller scale such as at line intersections or
bookends where helicity could be harnessed in the form of an
isolated tornado or two. The thing missing from this event, is
that it will not be strongly forced. There will not be a big
change of air masses with 500mb height falls. And thus, there
remains some uncertainty for how organized the severe risk will
really be despite the elevated potential. The Storm Prediction
Center designates almost our whole area as a slight risk for
severe thunderstorms today. Precipitable water values will also
be around 2 inches or so, which along with the high CAPE will
really make these storms capable of torrential downpours.
Isolated flash flooding could occur; particularly in any
urban/poor drainage areas that get squarely hit. We will also
have to monitor closely where the rain falls today, for
assessing where additional potential may be higher for Friday.

Storm chances today will be highest from the Twin Tiers
northward in mid-to-late afternoon; coverage will be more iffy
as activity works its way towards the Catskills NY and Wyoming
Valley-Poconos PA late afternoon-early evening. Boundary
interactions could cause additional small clusters from Twin
Tiers southward deeper into the evening, but overall quieter
yet muggy conditions are anticipated overnight, with lows
around 68-74 degrees.

For Friday, unfortunately things appear active again. CAPE may
not be quite as high, but some shear will remain and there will
be a bit more forcing as an upper trough approaches. Though much
of the morning to midday period will be dry, late-day 500mb
height falls as well as eventually some jet support is likely to
produce scattered strong thunderstorms late afternoon into
evening and probably a few severe cells with damaging gusts.
While much of the area will not be quite as hot and humid as
today, it will be close and we still may end up needing heat
advisories again Friday as heat indices manage lower to mid 90s
in Central NY and mid 90s-lower 100s in Northeast PA.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
245 PM Update...

A significant change in airmass is expected this weekend behind a
late night/early Saturday morning cold frontal passage. A
Continental Polar airmass will build in from Canada on Saturday with
much lower dewpoints in the 50s and high temperatures expected only
to reach the mid 70s. Morning clouds will give way to at least
partly sunny skies on Saturday followed by generally clear/sunny
skies for Sunday. Predominantly loaded the NBM forecast guidance,
although skewed it a bit with a blend of the cooler 10th
percentile guidance on Saturday night as there will be
significant radiational cooling prior to overnight fog/stratus
development. Upper 40s not out of the question in many parts of
CNY, although NEPA should hold out in the 50s.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
245 PM Update...

High pressure continues to influence the Northeast's weather pattern
into early next week, although warming begins again on Monday
as we start to feel the influence of return southerly flow
aloft. This trend will continue through midweek with increasing
moisture resulting in better and better chances for thunderstorm
activity again toward Wednesday and Thursday. Confidence in the
forecast becomes less during the middle part of the week as we
keep an eye on what should be the remnants of tropical system
Fred moving through the Gulf States next week. Looks like enough
moisture return for showers and thunderstorms, anyway, but the
details of whether or not we'll be dealing with tropical-like
downpours remains to be sorted out. Temperatures should be back
into the 80s for Wednesday and Thursday.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Scattered showers and thunderstorms are expected this afternoon
and evening. An earlier thunderstorm could be possible at AVP
within the next hour or two as there is a system to the west. A
TEMPO group might be needed if the storm stays together as it
gets closer to the terminal. In addition, a disturbance will
pass through the area from the north and move south later today.
Confidence was high enough to include TEMPO groups for
thunderstorms at all terminals. RME and SYR will be the first
terminals impacted by this disturbance around 20z, followed by
the other terminals as the system quickly passes through. This
system will likely bring some restrictions while thunderstorms
are over terminals.

Otherwise VFR conditions are expected for the majority of the
period. The exception is at ELM and RME where fog and low
ceilings are possible tomorrow morning, bringing Fuel Alt
restrictions to RME and IFR or worse conditions to ELM. After
13z Friday, conditions improve back to VFR.

Winds are expected to be gusty this afternoon, especially with
the thunderstorms. Winds will become fairly calm overnight and
remain calm through early Friday afternoon.

Outlook...

Friday through Saturday...Scattered afternoon- evening
thunderstorms/restrictions, especially Friday.

Saturday night through Monday...Mainly VFR.

Tuesday...Mainly VFR; slight chance for thunderstorms and
restrictions.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 7 PM EDT this evening for PAZ038>040-043-
     044-047-048-072.
NY...Heat Advisory until 7 PM EDT this evening for NYZ009-015>018-
     022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...BTL
NEAR TERM...BTL/MDP
SHORT TERM...JAB
LONG TERM...JAB
AVIATION...BTL
Hazardous weather outlook, Aug 12, 4:25 AM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
425 AM EDT Thu Aug 12 2021

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-130830-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
425 AM EDT Thu Aug 12 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

...SEVERE THUNDERSTORMS ARE POSSIBLE LATER TODAY...

Scattered thunderstorms are expected to develop this afternoon in
Central New York and the Northern Tier of Pennsylvania, then settling
into the Wyoming Valley and Poconos to Catskills towards evening.
Some thunderstorms may be severe with damaging winds, large hail,
heavy rainfall, and frequent lightning. Localized flash flooding
will be possible, and isolated tornadoes cannot be ruled out as well.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Heat Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional scattered thunderstorms are expected Friday afternoon and
evening. A few may be severe with damaging winds. Where repeating
batches of storms occur today and Friday, isolated flash flooding
could occur.

Though today will the hottest day, heat and humidity are likely to
continue into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.

In the hours before

Local storm report, Aug 12, 3:17 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
317 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND GST     WB-SCRANTON ARPT        41.33N  75.73W
08/12/2021  M56 MPH          LUZERNE            PA   ASOS

&&

JML
Special weather statement, Aug 12, 3:22 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Binghamton NY
322 PM EDT Thu Aug 12 2021

PAZ047-121945-
Luzerne PA-
322 PM EDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of southern Luzerne
County through 345 PM EDT...

At 322 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nescopeck, or near Berwick, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hazleton, Berwick, West Hazleton, Freeland, Conyngham, Nescopeck,
Jeddo, East Berwick, Woodside-Drifton and Drifton.

This includes the following highway exits...
 Interstate 80 between 256 and 262.
 Pennsylvania Interstate 81 between 143 and 151A and B.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Pennsylvania.

&&

LAT...LON 4095 7621 4105 7623 4110 7623 4112 7622
      4101 7574 4090 7603
TIME...MOT...LOC 1922Z 285DEG 30KT 4103 7618

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MJM
Local storm report, Aug 12, 3:24 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
324 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     2 W GOULDSBORO          41.25N 75.50W
08/12/2021                   LACKAWANNA         PA   911 CALL CENTER

            TREE DOWN ACROSS ROUTE 435.

&&

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 2:14 PM EDTSevere Thunderstorm Warning Considerable damage threatBGMLackawanna, Luzerne, Wyoming46 min
Aug 12, 2:59 PM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne, Pike, Wayne, Wyoming31 min
Aug 12, 3:22 PM EDTSpecial Weather StatementBGMLuzerne23 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.